What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 6, 9:58 PM EST, 22 minutes earlier.
Area forecast discussion, Jul 6, 9:58 PM EST, 22 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1058 PM EDT Wed Jul 6 2022
.UPDATE...
A persistent cluster of strong convection is pushing into eastern
north GA, which could further develop along the outflow/wave as it
moves southward into tonight. There is still a decent instability
axis west of this feature and the evening sounding here at
Peachtree City had an impressive 5000 J/kg of SBCAPE so we could
see further strong triggering across other portions of the area.
Strong to damaging winds, locally heavy rainfall/flooding, and
frequent lightning continue to be the main threats. Areas that
see the heavier precip could have increased morning fog potential
so future updates may include. Previous discussion follows...
00z Aviation update below.
Baker
&&
.PREV DISCUSSION... /Issued 316 PM EDT Wed Jul 6 2022/
..Afternoon Area Forecast Discussion...
.SHORT TERM /Tonight through Thursday Night/...
A mid-level ridge has presided over the pattern in the southeast for
the better part of the last month. Such abundant subsidence has
helped to suppress widespread convective development, but has also
served to further convolute pinpointing where development will
occur. A disturbance rounding the edge of the 850 mb high (likely a
lingering MCV from MCS activity across the mid-Atlantic and
Carolinas) will focus convective development today as it edges
across the NE GA terrain and further southwestward into central GA.
As a proper northwesterly flow regime sets up once at 500 mb and
below, prime conditions for Ridge Riders are introduced. With more
than diffuse forcing, it is possible that we see some organization
of storms into clusters, aided by both their own and any remnant
outflow boundaries. Several members of the 12Z HREF suggest a rather
amorphous bow of convection making its way south of the ATL Metro
before losing its oomph around sunset. Analyzed SBCAPE across the
area currently sits at around 3000-4000 J/kg, more than sufficient
to support explosive initial upward pulses. With PWATs of 2.15" (!!)
on the 12Z sounding, exceeding the maximum moving average for today
on the SPC Sounding Climatology, water-loaded downdrafts will
increase risk for damaging wind gusts as cores collapse. The Slight
Risk has been dragged northward to include only a sliver of Union
and Towns in the northeast, but the Marginal Risk was extended
southward to include much of north and central GA on a line from
Rome to Atlanta to Macon and eastward to the CWA border. Any weak
disturbance traversing our ridge setup will locally enhance
convective development, and with a similarly moist and unstable
airmass in place, tomorrow looks to be, by and large, a near carbon
copy of conditions today. A D2 Slight Risk was introduced north of a
line extending from Rome to just north of Dublin, with a Marginal
Risk valid across the rest of the forecast area for potential for
damaging winds.
With the western edge of the Bermuda high edging onshore at the
surface, this paves the way for a steady plume of Gulf moisture to
be ushered in across the CWA and locked in place. As moisture
continues to build in and temperatures rise under steady influence
of the ridge, heat-related concerns have made their way back from
the periphery. Heat index values forecasted to peak in the 105-108F
range today have prompted a Heat Advisory to be issued across almost
the entire CWA through 8 PM. With little airmass change expected, it
seems probable that a series of Heat Advisories will be necessary
across the majority of north and central Georgia, aside from areas
of high terrain, to round out the week.
96
&&
.LONG TERM /Friday through Wednesday/...
As we enter into Friday, we start to transition to more
northwesterly flow aloft,though not much change is anticipated
weatherwise. Expect another day of hot and humid conditions along
with greater chances for showers and storms during the afternoon
hours. The most notable thing to mention would be a little bit
higher coverage of activity and somewhat more organized convection
particularly across the north on Friday. This will occur as a result
of forcing from a shortwave expected to swing through the region and
present instability.
Looking more at temperatures...given the largely unchanged airmass
across the region and the many days of prolonged heat, additional
heat headlines will need to be considered for Friday and possibly
Saturday.
Some relief as far as heat and humidity look to be on the horizon
later this weekend. Global models continue to be in agreement with a
more stout shortwave diving south through the region on Saturday.
Similarly, an accompanying surface front will begin to move
southward through the forecast area Saturday into Sunday resulting
in more showers and storms across the area. The primary forecast
question to consider is how far south the front makes it and if it
makes it through much of the region at all. Rain and thunderstorm
chances on Sunday will be largely dependent on the placement of this
surface front. As of now, guidance pushes this front through much of
north and central GA by Monday resulting in lower rain chances to
start off next week. So fingers crossed that this comes to fruition!
07
&&
.AVIATION...
00Z Update...
Cluster of strong to isolated severe storms initially near KAHN
with strong winds and reduced vsbys, and cannot rule out some
TSRA triggering farther west near KATL so will keep monitor.
Otherwise overnight should have some lingering clouds near 6 kft
and alto level. Increasing cu field from 2500-4000 ft Thursday day
and SHRA/TSRA chances increase again Thursday afternoon into
evening so have VCSH at 17z and prob30 for TSRA, VRB gusts, and
reduced vsbys from 18-00z that could again go longer into the
evening. Areas that get SHRA/TSRA tonight could have reduced vsbys
or patchy fog late tonight into Thursday morning. Winds initially
SW 4-6 kts for KATL and nearby sites, and calm near southern
sites, though some strong gusts at KAHN with the TSRA that could
be VRB. Aside from any TSRA, overnight should become mainly light
SW to calm, then mainly near 7 kts out of west for Thursday day.
//ATL Confidence...00Z Update...
Medium on TSRA coverage tonight and morning fog/reduced vsby
potential.
High on all else.
Baker
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 75 96 76 96 / 50 40 50 50
Atlanta 76 93 76 93 / 30 50 40 50
Blairsville 69 89 68 88 / 60 50 50 60
Cartersville 74 92 73 94 / 30 50 40 50
Columbus 76 94 77 96 / 20 40 30 50
Gainesville 75 92 75 93 / 60 50 50 60
Macon 76 96 76 98 / 20 40 40 50
Rome 76 94 75 96 / 30 50 40 50
Peachtree City 74 93 74 94 / 30 50 40 50
Vidalia 76 96 76 96 / 20 40 40 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...96/Baker
LONG TERM....07
AVIATION...Baker
Hazardous weather outlook, Jul 6, 8:55 PM EST, 1 hour 25 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
955 PM EDT Wed Jul 6 2022
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-080200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
955 PM EDT Wed Jul 6 2022
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...Tonight...
Scattered thunderstorms will be possible this evening into tonight
across mainly portions of north Georgia. Some strong to isolated
severe storms are possible with the primary hazards of damaging
wind gusts, locally heavy rainfall that could lead to flash
flooding and frequent lightning.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Additional Heat Advisories could be warranted across portions of
the area Thursday, Friday, and Saturday.
Scattered thunderstorms will be possible each afternoon and
evening. Some storms could become strong to severe with damaging
winds, locally heavy rainfall, and frequent lightning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 6, 9:24 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1024 PM EDT Wed Jul 6 2022
GAZ037-047-049-070300-
Morgan GA-Walton GA-Oconee GA-
1024 PM EDT Wed Jul 6 2022
...A strong thunderstorm will impact portions of southeastern Oconee,
central Morgan and southeastern Walton Counties through 1100 PM
EDT...
At 1024 PM EDT, a strong thunderstorm was over Ebenezer, or 7 miles
southeast of Monroe, moving southeast at 25 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Monroe, Madison, Rutledge, Bostwick, Good Hope, Ebenezer, Hard Labor
Creek State Park, Farmington, Apalachee and Pannell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3372 8335 3370 8340 3366 8338 3359 8342
3357 8356 3376 8373 3384 8360 3375 8333
TIME...MOT...LOC 0224Z 308DEG 24KT 3372 8360
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 6, 9:31 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1031 PM EDT Wed Jul 6 2022
GAZ027-036>038-070300-
Madison GA-Oglethorpe GA-Clarke GA-Oconee GA-
1031 PM EDT Wed Jul 6 2022
...Strong thunderstorms will impact portions of east central Oconee,
southeastern Clarke, Oglethorpe and southeastern Madison Counties
through 1100 PM EDT...
At 1031 PM EDT, a line of strong thunderstorms extended from Athens-
Clarke County to Smithonia, and moving southeast at 15 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lexington, Athens, Comer, Winterville, Crawford, Arnoldsville,
Carlton, Athens-Clarke County, Whitehall, Smithonia, Beechwood Hills,
Hutchings, Barnett Shoals, Dunlap, State Botanical Garden Of Ga,
Watson Mill Bridge State Park, Vesta and Point Peter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3383 8302 3380 8331 3396 8343 3407 8308
3406 8299 3404 8297 3403 8293 3401 8294
3401 8291 3400 8291 3400 8288 3398 8286
3398 8285 3399 8284 3398 8282
TIME...MOT...LOC 0231Z 296DEG 14KT 3395 8339 3401 8315
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 6, 9:48 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1048 PM EDT Wed Jul 6 2022
GAZ022-023-025-027-034>036-070315-
Madison GA-Hall GA-Jackson GA-Barrow GA-Forsyth GA-Gwinnett GA-
Clarke GA-
1048 PM EDT Wed Jul 6 2022
...Strong thunderstorms will impact portions of central Barrow,
northeastern Forsyth, northeastern Gwinnett, northwestern Clarke,
southern Hall, Jackson and southwestern Madison Counties through 1115
PM EDT...
At 1047 PM EDT, a line of strong thunderstorms extended from near
Coal Mountain to Pendergrass to near Neese, and moving southeast at
5 to 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Gainesville, Jefferson, Commerce, Buford, Braselton, Flowery Branch,
Oakwood, Arcade, Nicholson, Hoschton, Colbert, Pendergrass, Hull,
Talmo, Rest Haven, Athens-Clarke County, Candler, Diamond Hill,
Chateau Elan and Coal Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3417 8410 3399 8357 3403 8319 3415 8329
3422 8368 3431 8411
TIME...MOT...LOC 0247Z 327DEG 6KT 3429 8406 3415 8365 3411 8335
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 6, 10:01 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1101 PM EDT Wed Jul 6 2022
GAZ047-048-070330-
Walton GA-Newton GA-
1101 PM EDT Wed Jul 6 2022
...A strong thunderstorm will impact portions of southwestern Walton
and northeastern Newton Counties through 1130 PM EDT...
At 1101 PM EDT, a strong thunderstorm was over Jersey, or 8 miles
north of Covington, moving southeast at 15 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Monroe, Covington, Social Circle, Oxford, Walnut Grove, Between,
Jersey, Herndonville, Gum Creek and Brick Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3369 8362 3364 8365 3359 8369 3357 8368
3358 8383 3374 8392 3375 8391 3383 8378
TIME...MOT...LOC 0301Z 316DEG 14KT 3371 8384
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 6, 10:04 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1104 PM EDT Wed Jul 6 2022
GAZ037>039-050-051-070330-
Taliaferro GA-Wilkes GA-Oglethorpe GA-Greene GA-Oconee GA-
1104 PM EDT Wed Jul 6 2022
...Strong thunderstorms will impact portions of southeastern Oconee,
northern Greene, northwestern Taliaferro, northwestern Wilkes and
southern Oglethorpe Counties through 1130 PM EDT...
At 1104 PM EDT, a line of strong thunderstorms extended from near
Barnett Shoals to near Maxeys to near Jacksons Crossroads, and
moving southeast at 10 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Tignall, Woodville, Maxeys, Rayle, Stephens, Jacksons Crossroads,
Newtown, Celeste, Penfield, Wrayswood, Philomath and Hutchings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3370 8337 3364 8305 3383 8272 3393 8282
3385 8315 3383 8337
TIME...MOT...LOC 0304Z 331DEG 9KT 3377 8331 3374 8312 3384 8287
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 6, 10:13 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1113 PM EDT Wed Jul 6 2022
GAZ035>038-047-070345-
Walton GA-Barrow GA-Oglethorpe GA-Clarke GA-Oconee GA-
1113 PM EDT Wed Jul 6 2022
...Strong thunderstorms will impact portions of northern Oconee,
Barrow, Clarke, northeastern Walton and northwestern Oglethorpe
Counties through 1145 PM EDT...
At 1113 PM EDT, a line of strong thunderstorms extended from Fort
Yargo State Park to near Beechwood Hills to Crawford, and moving
southeast at 15 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Winder, Watkinsville, Lexington, Athens, Auburn, Statham,
Winterville, Bogart, Crawford, North High Shoals, Bethlehem,
Arnoldsville, Carl, Whitehall, Athens-Clarke County, Fort Yargo State
Park, Smithonia, Beechwood Hills, Eastville and Barnett Shoals.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3389 8299 3382 8340 3387 8375 3405 8385
3406 8385 3397 8354 3401 8327 3400 8326
3401 8323 3400 8322 3402 8318
TIME...MOT...LOC 0313Z 333DEG 14KT 3395 8371 3393 8345 3391 8315
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH